Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

HIV Life >> Living With HIV

Pages: 1
riverprincessModerator
Moderator

Reged: 12/25/11
Posts: 1742
Loc: Jersey Shore
Time To Change Meds ?
      #275159 - 01/31/14 08:32 AM

Now for the 20 years that I've been on meds I think if I recall correctly I've changed meds 3 times. And it seems that it may be getting close to changing again. Why you ask? When do we know it's time? Well I'be been on Atripla , which is an excellent drug, for about 5 years(?0, since it came out, when ever that was. And I am beginning to have its many side effects. Memory issues, restlessnights, depression, anxiety, lack of libido. To many that may not sound like a big deal , but when it interfers with ones daily living then thats not cool. So for now we're going to increase the anti-depressant and see if that helps. But with the new meds and such combos now available, sometimes it just becomes time for a change. I'm not worried about any of it . I've trusted God with whatever direction my life goes, and it's been going really great. I'll pray over my meds as I do and continue to put it all in His hands.

--------------------
Look up to the Heavens for the answers to Lifes questions .

Post Extras: Remind Me!   Notify Moderator  
lilfshrmn
Member

Reged: 03/07/13
Posts: 47
Loc: SE US
Re: Time To Change Meds ? new
      #275174 - 01/31/14 08:53 PM

Atripla here too. First line treatment - only 18 months. I've had common side effects since about the second week of treatment. My labs show continued improvement of CD4 count and decreasing viral load. Witch doctor says stay the course until treatment failure. I suck up the side effects most days. Some days easier than others. It's better than where I started (immune collapse). I understand why people want to switch or go on holidays. So far, I haven't found either necessary.
I hope you find the right drug(s) which have fewer side effects. My thoughts and prayers are with you. Love and Peace

Post Extras: Remind Me!   Notify Moderator  
iam1
Fanatic

Reged: 06/17/09
Posts: 165
Loc: Georgia
Re: Time To Change Meds ? new
      #275176 - 01/31/14 11:46 PM

Had to look it up. Atripla was first approved in 2006. That makes 8 years on the same cocktail for you. Congrats! many people don't stay on meds for 8 years total time switching as often as they can/have to.

My doctor switched me to Truvada and Sustiva in 2005 when he saw Atripla was going to be a sure thing. I had been taking 4 other HAART meds for 6 years before. Hadn't become resistant to them. He just wanted to ease my pill burden. Thus far I've only had a minor side effect - sleeplessness. Yes, I'm odd in that other people become drowsy. And, that one only lasted a few months when I first started taking the new meds.

I'm sorry you're having side effects. Each med can affect each person who takes it differently. That's why I tell people to look at the side effects as possibilities and NOT guarantees. Of course, there are usually many reason for any of the listed side effects. How many people with HIV have we known who have had issues with diarrhea or constipation? Headaches? Muscle aches and pains? Upset stomach?

Atripla is a wonderful med. I hope you and your doctors do some testing to rule out other causes of your side effects. Although there are other meds there's no guarantee that all or even any of them will work as well for you. I'm of the mind that you treat the side effects for as long as possible before changing. But, if the side effects are causing you to loose out on the joy of life than by all means look into your options and make the switch!

If you do have to change meds there are other choices that can be as simple to take. Afterall, isn't that what we strive for?

Post Extras: Remind Me!   Notify Moderator  
riverprincessModerator
Moderator

Reged: 12/25/11
Posts: 1742
Loc: Jersey Shore
Re: Time To Change Meds ? new
      #275185 - 02/01/14 08:20 AM

Well I am glad that if I do change meds, it's not due to either tx failure or that Atripla just isn't compliant with me. And I too was put on this for the sake of just takeing one a day . Geeze when I look back ,there was a time when I was taking 26 pills a day . Some for Hiv, some for toxo and whatever for I can't even recall. So I do believe I am truly blest. I'm not one to quickly , or take lightly, any med change. Ultimatley it is up to my discretion. Doc and I will see what labs say in 3 months , and who knows, we may just continue to monitor. Does anyone know of any med that is designed for a females libido? This isn't a subject that I like to talk about openly , but for the sake of my hubby , I am curioue.

--------------------
Look up to the Heavens for the answers to Lifes questions .

Post Extras: Remind Me!   Notify Moderator  
Ninjawife
Newbie

Reged: 07/29/13
Posts: 19
Re: Time To Change Meds ? new
      #275309 - 02/07/14 08:35 PM

I've been researching that as well since my hubby is really starting to feel better these days. It would be nice to have that part of our life back to normal. We are both on Stribild and I haven't had any side affects but my hubby has suffered from horrible headaches. This thread has got me thinking we need to bring this issue up with the doctor next month. Its so convenient for us both to be on the same thing but those headaches are just not worth it.

Post Extras: Remind Me!   Notify Moderator  
riverprincessModerator
Moderator

Reged: 12/25/11
Posts: 1742
Loc: Jersey Shore
Re: Time To Change Meds ? new
      #275310 - 02/07/14 09:03 PM

I've read where some folks just don't do well on Stribild. And it doesn't sound like it agrees with your hubby. But luckily there are so many meds out there nowadays . I'm sure he'll find the right one. At least you got his supply so that it's not a total waste of meds. Please let me know how it goes. My Dr is considering putting me on a truvada comba. Gonna see how next blood work goes. It's not the numbers thats a problem , but how its affecting me with tiredness, lack of libido and depression and bowel movements. Nothing drastic but bothersome still .

--------------------
Look up to the Heavens for the answers to Lifes questions .

Post Extras: Remind Me!   Notify Moderator  
Pages: 1


What's New at TheBody.com

Additional Information
0 registered and 1 anonymous users are browsing this forum.

Moderator:  TheBody, bogart, crabman, riverprincess 

Permissions
      You cannot start new topics
      You cannot reply to topics
      HTML is enabled
      UBBCode is enabled

Thread views: 1216

 
Jump to

Contact Us | Privacy Statement The Body

*
UBB.threads™ 6.2.3